Forum

Amantadine - side effects??

Hi, I was precribed Amantadine 3 months ago by my Neurologist - to help with the chronic fatigue I was dealing with. I’ve kept on the low 1per day dose & has helped tremendously with the fatigue but now I’ve been experiencing a really dry mouth, dizziness-light headiness & what I can only describe as the most horrific teenage type acne…that is scarring my skin. Is this side effects of amantadine - I’ve been taking gabapentin, prucalopride, movicol, dodocusate sodium & tolterodine for past year - but things seem to have changed since i started taking amantadine? ? I know tablets don’t always suit everyone, they’re doing wonders for the fatigue - just wanted advice or anyone’s previous experience on these tablets K x

The side effect that you are experiencing with the Amantadine sound about right. I have been on it for around 9 months and was put up to the highest dose of 4 tablets although because of thye side effects I have dropped down to two. The dry mouth is very much an Amantadine effect and I have an almost constant headache. What really got me was the fact that it really restricted my ability to sleep and I would wake up at abot 2 am and then couldnt get back to sleep. It didnt really remove the fatigue it just kept me awake in a sort of zombie state. I also had the most vivid dreams with it. For me, on balance with the side effects, I am not so sure that it is that helpful?

JC

Hi JC, Saw my GP today who advised I need to speak & see Neuro about it as he prescribed them. Was quite dismissive that it wasn’t her problem but did state that these sounded like Amantadine side effects. Just frustrating as its been helping with fatigue but the dry mouth, headaches etc is annoying!! I’ve kept to the lowest dose as taking lots of other pills & potions!! Thanks